What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 29, 1:52 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 29, 1:52 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EDT Mon Jul 29 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 251 PM EDT Mon Jul 29 2024
Mid level water vapor imagery shows quite the swirl moving into the
NE CONUS as the low begins to merge with the upper level jet. Ridge
continues to build to the west of the area and a few disturbances
have been moving along the edge of it and between the upper low
across the northeast. For us, relatively moist airmass remains in
place, and with a favorable upper level environment and just a touch
of day time heating after the cloud cover broke, convection has
broken out nearly area wide. This should continue until a bit past
sunset this evening.
MLCAPE values have risen to 2000+ J/kg across much of the area, with
the exception of north GA which has had ongoing convection most of
the morning/early afternoon. Effective bulk shear remains low enough
to keep storms from getting too organized though a few severe storms
will be possible, especially with any storms that can develop some
cold pool dynamics. FFG is pretty low in many places, so it won't
take much to get some flash flooding - however, the northwest flow
overhead is our friend in some ways, as is keeping storms from
training over the same areas. Some isolated flash flooding will be
possible, especially in areas with traditionally poor drainage or
urban corridors.
Tonight into tomorrow, the forecast gets a bit more challenging.
Northwest flow remains in place. Convective guidance is picking up
on disturbance firing convection in the Ohio River Valley this
evening and pushing it southward. This line looks as though it will
push into the state during the early morning hours - the question
will be if it is still together and just how far south it will make
it. Traditionally the guidance can break these lines apart a bit too
fast, but also they can struggle a bit with the overall placement.
So, the current forecast shows PoPs during the morning hours across
a wide area, but this is more for uncertainty in timing and position
(or existence) of this line as it pushes into the CWA. How this
plays out will have big implications on how the rest of the day may
play out - potential exists for another line or more afternoon
diurnal convection, all dependent upon what happens in the morning.
Instability values will be quite high if the sun can get out and
cook things a bit, and enough shear will be present, so will need to
be on the lookout for some severe wind potential with this.
Lusk
&&
.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 251 PM EDT Mon Jul 29 2024
By Wednesday morning, the sfc high and upper level ridging have
progressed eastward taking away much of the NW flow. Moisture
through the mid and end of the week will likely be dependent on any
MCS development which occurs over the next couple days. Dry air
behind any system that can get going could be dragged down into the
area, however PWATs will still likely remain above 1.5" for much of
North and Central GA. PWAT values of near 2.0" remain most likely at
this time. When combined with diurnal heating, the pattern will
return to our regularly scheduled scattered afternoon thunderstorms.
PoPs will remain below 50% through early next week, however locally
heavy rainfall may continue to be an issue on top of already
saturated soils.
The main thing to watch for in the long term outlook will be the
heat risk. Highs by Thursday will be in the mid 90s to near 100 for
much of the area. Dewpoints well into the 70s will see heat indices
of 104+ with some areas potentially reaching near 110.
SM
&&
.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Mon Jul 29 2024
Most sites are bouncing between MVFR and VFR conditions this
afternoon. Scattered to numerous SHRA with occasional TSRA
impacting all TAF sites. This will continue until a bit after
sunset. Low cigs possible tomorrow morning again as moist air
remains in place. Not as confident this morning as rainfall may
not be as prolific as yesterday, but concerned we may be wet
enough for IFR/MVFR cigs and maybe some vsby issues. Line of
storms currently forecast north of metro TAF sites by morning
hours to be falling apart, but may hold together long enough to
impact metro. Winds through period are W at 4-8 kts.
//ATL Confidence...18Z Update...
Medium confidence morning cigs and convective timing tomorrow.
High all others.
Lusk
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 94 72 97 / 30 40 30 30
Atlanta 72 93 73 95 / 30 50 40 30
Blairsville 67 87 69 90 / 30 70 50 50
Cartersville 72 93 73 96 / 30 50 40 30
Columbus 74 95 75 96 / 30 60 40 40
Gainesville 72 92 73 94 / 30 40 40 30
Macon 72 95 72 96 / 40 50 40 30
Rome 72 92 74 96 / 40 60 40 30
Peachtree City 72 94 73 95 / 30 50 40 30
Vidalia 72 93 74 96 / 50 50 40 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Lusk
LONG TERM....SM
AVIATION...Lusk
Hazardous weather outlook, Jul 29, 1:52 PM EST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
252 PM EDT Mon Jul 29 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
252 PM EDT Mon Jul 29 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous thunderstorms are ongoing this afternoon
and evening. A few strong to severe storms with damaging winds may
occur, in addition to frequent lightning and heavy rainfall.
Localized flash flooding will be possible across much of north
Georgia and portions of central Georgia.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Scattered thunderstorms, mainly in the afternoon and evening, can
be expected each day through Sunday. A few storms each day could
become strong to severe, capable of producing frequent lightning,
gusty to damaging winds, and heavy rainfall with localized flash
flooding.
Heat index values are forecasted to be 100 to 110 degrees across
much of north and central Georgia, with the exception of the
mountains, Tuesday through Sunday. Heat index values on the upper
end of that range are generally expected across east-central
Georgia.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 29, 2:10 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EDT Mon Jul 29 2024
GAZ048-049-054>060-291945-
Butts GA-Morgan GA-Putnam GA-Fayette GA-Clayton GA-Jasper GA-
Spalding GA-Newton GA-Henry GA-
310 PM EDT Mon Jul 29 2024
...Strong thunderstorms will impact portions of eastern Spalding,
northeastern Fayette, southwestern Morgan, west central Putnam,
Henry, Butts, southern Clayton, Jasper and southern Newton Counties
through 345 PM EDT...
At 310 PM EDT, a line of strong thunderstorms was along a line
extending from Starrsville to near Rocky Plains to Atlanta Motor
Speedway, and moving southeast at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McDonough, Fayetteville, Covington, Eatonton, Jackson, Monticello,
Stockbridge, Hampton, Lovejoy, Locust Grove, Newborn, Flovilla,
Mansfield, Jenkinsburg, Shady Dale, Sunny Side, Stewart, Blacksville,
Turtle Cove, and Ola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3336 8339 3327 8362 3320 8417 3349 8447
3352 8398 3360 8379
TIME...MOT...LOC 1910Z 303DEG 25KT 3356 8377 3345 8393 3339 8431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 29, 2:45 PM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Mon Jul 29 2024
GAZ056>061-070>072-292015-
Butts GA-Putnam GA-Lamar GA-Monroe GA-Hancock GA-Jones GA-Jasper GA-
Spalding GA-Henry GA-
345 PM EDT Mon Jul 29 2024
...Strong thunderstorms will impact portions of eastern Spalding,
Putnam, west central Hancock, northern Monroe, southwestern Henry,
Butts, northwestern Jones, Jasper and northeastern Lamar Counties
through 415 PM EDT...
At 344 PM EDT, a line of strong thunderstorms was along a line
extending from near Rock Eagle 4-H Center to near Flovilla to Atlanta
Motor Speedway, and moving southeast at 25 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Eatonton, Jackson, Monticello, Hampton, Locust Grove,
Flovilla, Jenkinsburg, Shady Dale, Sunny Side, East Griffin, Turtle
Cove, Walker Mill, Resseaus Crossroads, Central Georgia Experiment
Stn, Plant Harlee Branch, Blount, Luella, Liberty Hill, and
McElheneys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3317 8335 3318 8343 3315 8343 3313 8351
3307 8409 3335 8436 3338 8435 3335 8398
3346 8342 3326 8303
TIME...MOT...LOC 1944Z 296DEG 22KT 3343 8345 3328 8387 3338 8433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 29, 2:46 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Mon Jul 29 2024
GAZ038-039-050-051-060-061-292015-
Taliaferro GA-Wilkes GA-Putnam GA-Hancock GA-Oglethorpe GA-Greene GA-
346 PM EDT Mon Jul 29 2024
...Strong thunderstorms will impact portions of northeastern Putnam,
northwestern Hancock, Greene, Taliaferro, southwestern Wilkes and
south central Oglethorpe Counties through 415 PM EDT...
At 346 PM EDT, a line of strong thunderstorms was along a line
extending from near Rayle to near Liberty, and moving southeast at 20
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Washington, Greensboro, Sparta, Crawfordville, Union Point,
Woodville, White Plains, Siloam, Rayle, Sharon, Phoenix, Reynolds at
Lake Oconee, Liberty, Springfield, Veazey, Powelton, Shoulderbone,
Lyneville, Carters Grove, and Ficklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3352 8280 3352 8282 3347 8287 3345 8285
3323 8301 3342 8335 3348 8330 3348 8328
3351 8328 3389 8300 3372 8265
TIME...MOT...LOC 1946Z 310DEG 16KT 3379 8295 3342 8309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 29, 3:08 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
408 PM EDT Mon Jul 29 2024
GAZ039-051-062-292045-
Taliaferro GA-Wilkes GA-Warren GA-
408 PM EDT Mon Jul 29 2024
...A strong thunderstorm will impact portions of western Warren,
Taliaferro and south central Wilkes Counties through 445 PM EDT...
At 408 PM EDT, a strong thunderstorm was over Alexander Stephens
Park, or over Crawfordville, moving southeast at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Warrenton, Crawfordville, Norwood, Sharon, Camak, Ficklin, Cadley,
Barnett, Raytown, Alexander Stephens Park, and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3331 8269 3339 8283 3341 8282 3343 8283
3344 8287 3344 8291 3349 8299 3353 8299
3369 8286 3354 8262 3345 8259
TIME...MOT...LOC 2008Z 309DEG 25KT 3358 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 29, 3:16 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Mon Jul 29 2024
GAZ059-071>073-292045-
Monroe GA-Baldwin GA-Jones GA-Jasper GA-
416 PM EDT Mon Jul 29 2024
...A strong thunderstorm will impact portions of west central
Baldwin, east central Monroe, Jones and south central Jasper Counties
through 445 PM EDT...
At 415 PM EDT, a strong thunderstorm was near Jarrell Plantation, or
12 miles south of Monticello, moving southeast at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gray, Postell, James, Bradley, Wayside, Dames Ferry, Mountain
Springs, Griswoldville, Haddock, Round Oak, Greenberry Crossroads,
Clinton, Jarrell Plantation, Hillsboro, Browns Crossing, Juliette,
and Adgateville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3288 8357 3287 8358 3310 8383 3324 8370
3303 8332 3286 8348 3284 8352
TIME...MOT...LOC 2015Z 309DEG 25KT 3312 8370
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 29, 3:42 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Mon Jul 29 2024
GAZ061-072>074-082>084-292115-
Wilkinson GA-Washington GA-Baldwin GA-Bibb GA-Hancock GA-Jones GA-
Twiggs GA-
442 PM EDT Mon Jul 29 2024
...Strong thunderstorms will impact portions of Wilkinson, southern
Baldwin, northeastern Bibb, northern Twiggs, south central Hancock,
southwestern Washington and southeastern Jones Counties through 515
PM EDT...
At 442 PM EDT, a line of strong thunderstorms was along a line
extending from near Linton to near Ivey to near Cross Keys, and
moving southeast at 35 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Milledgeville, Sandersville, Gray, Jeffersonville, Irwinton,
Gordon, Tennille, Ivey, McIntyre, Toomsboro, Oconee, Deepstep,
Midway-Hardwick, Marion, Postell, Allenwood, Mountain Springs,
Griswoldville, and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3279 8285 3276 8295 3273 8295 3271 8298
3265 8345 3289 8366 3304 8348 3313 8300
3290 8268
TIME...MOT...LOC 2042Z 313DEG 29KT 3308 8297 3293 8323 3287 8363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1204468, 1204393, 1204396, 1204400, 1204394, 1204395, 1204402, 1204389, 1204390, 1204391, 1204404, 1204423, 1204406, 1204417, 1204421, 1204422, 1204412, 1204413, 1204416, 1204434, 1204415, 1204437, 1204435, 1204438, 1204431, 1204426, 1204428, 1204462, 1204427, 1204429, 1204432, 1204457, 1204455, 1204460, 1204475, 1204463, 1204465, 1204473, 1204464, 1204471, and more.